Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 23, 2016, 4:14 PM EDT for Okeechobee County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2016, 4:14 PM EDT (20:14 UTC)
- Expired
- Jul 23, 2016, 5:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Melbourne, FL
County Okeechobee County, FL
The radar
The Melbourne radar (KMLB), 98 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 371 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
850
WWUS82 KMLB 232014
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
414 PM EDT SAT JUL 23 2016
FLZ058-059-064-232100-
MARTIN FL-OKEECHOBEE FL-ST. LUCIE FL-
414 PM EDT SAT JUL 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ST. LUCIE...NORTHWESTERN
MARTIN AND EASTERN OKEECHOBEE COUNTIES UNTIL 500 PM EDT...
AT 412 PM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS NEAR FOUR SEASONS ESTATES...OR AROUND 8 MILES
NORTHEAST OF TREASURE ISLAND...MOVING WEST AT 10 MPH...WITH NEW
STORMS DEVELOPING NORTHWARD.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TREASURE ISLAND...OKEECHOBEE...FORT DRUM...
TAYLOR CREEK AND FOUR SEASONS ESTATES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2714 8068 2715 8071 2716 8071 2717 8073
2718 8074 2721 8079 2721 8081 2720 8082
2721 8083 2756 8091 2755 8053 2713 8050
TIME...MOT...LOC 2012Z 100DEG 12KT 2730 8068
$$
DWSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 23, 2:39 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 23, 2:39 PM EDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 239 PM EDT SAT JUL 23 2016 .DISCUSSION... Current-tonight...The 15Z KXMR sounding shows a PWAT of 1.56 inches and 700/500mb temperatures respectively at +8.3C/-8.0C. Cape wind profilers continue to show a very weak wind profile from the surface up through 10.0Kft with generally an ESE or SE direction of 5 kts or less. The weak pressure gradient across ECFL continues into tonight with light and variable to calm winds. The east coast sea breeze is venturing inland from the east coast with ENE-ESE winds of 8 to 12 mph in its wake. Shower and thunderstorm activity thus far has been ISOLD to WDLY scattered with many cells short-lived, due to likely lower deep layer moisture values and warmer temperatures aloft. Water vapor imagery shows much drier air aloft infiltrating into the ECFL peninsula this afternoon. As the sea breeze moves inland showers/storms will follow it into WCFL thru late afternoon/early evening. Highest POP chances will remain well inland and generally south of Orlando. Threats continue to be frequent cloud to ground lightning in a few storms, locally heavy downpours with possible nuisance flooding of low-lying areas, gusty outflow winds, and perhaps some small hail. Storm motion will be slow/erratic. Few lingering storms possible into early evening, mainly Lake County and near the Kissimmee River. Overnight lows remain mild and generally in the L-M70s areawide. Cloud debris will thin through the night. ...Previous Extended Forecast Discussion... Sun-Sun Night...Unusually dry mid summer WX pattern to continue for east central FL. An amplifying short wave trof over the Mid Atlc/New England states will pull into the N Atlc, allowing a broad anticyclone over the Deep South to lift into the Mid Atlc and merge with the Bermuda Ridge. This merger will push a weak H100-H70 cut- off low from the Carolina Coast to the S/SW into the nrn Bahamas/FL Straits, effectively placing much of the central/north peninsula on its descending left flank. As the low drops into the region, it will drag a slug of rather low RH air into the central/nrn peninsula. RAP40 analysis already measuring H100-H70 RH values blo 60pct impinging on the I-4 corridor with values as low as 50pct extending up the coast all the way to the NC Outer Banks. Avg lyr dewpoint depressions are quite high with H100-H70 values arnd 10C...H85-H50 values btwn 20-25C. GFS MOS guidance continues to advertise 20-30 PoPs along the Treasure Coast/Lake-O region...single digit PoPs along the I-4 corridor as well as the Space Coast. Can see no compelling reason to deviate very far from this solution given the amount of dry air advection that is anticipated, especially as winds thru the H100-H70 back to the E/NE, a direction that climatologically is unfavorable for diurnal convection for east central FL. GFS model soundings indicate PWat values in the 1.00"- 1.25" range over the central/nrn counties, increasing to arnd 1.75" around Lake-O. Near full sun thru the peak heating hrs will couple with the dry air advection to generate warm aftn temps over the interior with maxes in the L/M90s, while the onshore component keeps coastal temps in the U80s/L90s. Min temps near avg in the L/M70s. Mon-Mon Night...Once the anticyclone over the Deep South merges with the Bermuda Ridge, the cut-off low will steadily weaken into an open inverted trof over south FL by daybreak. H100-H70 mean flow will return to a S/SE direction that will pull a ribbon of moisture up from the central Bahamas as the FL peninsula gains the ascending flank of the trof. Sct PoPs areawide...30pct acrs Volusia/Nrn Lake...increasing to 50pct Treasure Coast/Lake-O region. Maxes U80s/L90s...a few M90s over the interior. Mins L/M70s. Tue-Fri...Trof should dampen out completely by daybreak Tue as the newly formed ridge shunts it into the GOMex. This will leave the Bermuda Ridge as the dominant WX feature thru the remainder of the week. Position of the ridge axis will meander acrs the FL peninsula, as it is want to do this time of year. S/SErly flow will prevail thru the H100-H70 lyr, a direction that favors the interior counties for highest PoPs. Even so...will keep precip chances aob 40pct as analysis of the tropical/subtropical Atlc shows a surprising amount of dry air east of the Windward Passage assocd with the presence of a large Saharan dust plume. Srly wind component will keep aftn maxes in the U80s/L90s along the coast...L/M90s interior. Mrng mins in the L/M70s. && .AVIATION...VFR outside of convection. VCTS 18-23Z with MVFR CIGS for mainly interior TAF sites. Winds light/variable to near calm again tonight. Much drier air forecast to move north of KMLB and west through the I-4 corridor on Sun, with afternoon storms favoring south of here where moisture will remain deepest. && .MARINE...Current-tonight...ENE-ESE winds 8-12 kts along the coast and 4-8 kts over the open Atlc. The weak pressure gradient will allow winds to become light/variable again this evening with perhaps an offshore flow at least near the coast overnight. Favorable seas 2- 3 ft. Isolated showers and storms, mainly over the Gulf Stream and more favorable south from Sebastian Inlet. ...Previous Extended Marine Forecast Discussion... Sun-Wed...Overall, favorable boating conds through the first half of the upcoming week. Light to gentle Erly breeze on Sun will back to the SE Sun Night as a weak inverted trof pushes acrs the FL peninsula. Winds bcmg a gentle S/SE breeze on Mon as the trof dampens out and the Bermuda Ridge rebuilds overhead. The ridge will then meander acrs the FL Peninsula thru midweek...maintaining a light to gentle SErly breeze. Seas 2-3FT. Sct shras/tsras Sun and Mon...bcmg isold Tue and Wed. && .FIRE WEATHER...thru the weekend...Continued very light/variable overnight/morning 20ft/transport winds becoming ENE-ESE with gradual increase in wind speeds as the east coast sea breeze develops and moves slowly inland each afternoon. Dispersion indices poor to fair at best in the afternoon and poor overnight. Convection beginning along the south Brevard County/Treasure Coast initially early in the afternoon, then spreading inland with highest coverage south of Orlando and well into the interior where deep layer moisture remains greatest. Storm threats through the period include frequent cloud to ground lightning in a few storms, heavy downpours, gusty outflow winds, and perhaps some small hail. Fog not forecast but smoldering brushfires may allow for settling of smoke locally. && .PRELIMINARY POINT TEMPS/POPS... DAB 72 90 72 89 / 10 10 10 30 MCO 73 94 74 91 / 20 20 10 40 MLB 73 90 75 89 / 20 20 10 40 VRB 71 89 72 89 / 20 30 20 50 LEE 74 95 75 93 / 30 30 10 30 SFB 73 93 74 92 / 20 20 10 40 ORL 74 94 75 91 / 20 20 10 40 FPR 71 89 72 90 / 20 30 20 50 && .MLB Watches/Warnings/Advisories... FL...None. AM...None. && FORECAST GRIDS...Sedlock AVIATION/RADAR/IMPACT WEATHER...Lascody
Hazardous weather outlook, Jul 23, 5:42 AM EDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 542 AM EDT SAT JUL 23 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-232145- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 542 AM EDT SAT JUL 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... ISOLATED THUNDERSTORMS WILL INITIALLY DEVELOP ALONG THE INLAND MOVING EAST COAST SEA BREEZE DURING THE EARLY AFTERNOON...MAINLY NEAR OR WEST OF INTERSTATE 95. STORM COVERAGE AND INTENSITY WILL INCREASE DURING THE AFTERNOON...WITH THE GREATEST AMOUNT OF ACTIVITY BETWEEN 200 PM AND 600 PM...TO THE SOUTH OF ORLANDO. STORM MOTION WILL BE SLOW...TOWARD THE WEST OR SOUTHWEST AROUND 5 MPH...HOWEVER SOME STORMS MAY LINGER WELL INTO THE AFTERNOON BETWEEN LAKE OKEECHOBEE AND THE TREASURE COAST. THE STRONGEST STORMS WILL OCCUR OVER THE INTERIOR COUNTIES...WITH THE MAIN THREATS BEING FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS OF 40 TO 50 MPH AND LOCALLY HEAVY RAINFALL. .FLOOD IMPACT... WITH THE SLOW MOTION OF STORMS TODAY...A FEW SPOTS...MAINLY SOUTH OF ORLANDO MAY EXPERIENCE ONE TO THREE INCHES OF RAIN IN LESS THAN AN HOUR. TEMPORARY PONDING OF WATER ON ROADWAYS AND WITHIN POOR DRAINAGE AREAS MAY OCCUR. .RIP CURRENT IMPACT... A MODERATE RIP CURRENT RISK WILL EXIST AT AREA BEACHES AGAIN TODAY. THE GREATEST THREAT WILL EXIST THROUGH THE AFTERNOON HOURS DUE TO TIDAL IMPACTS. REMEMBER TO ONLY SWIM WITHIN SIGHT OF A LIFEGUARD AND NEVER SWIM ALONE. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED SLOW MOVING STORMS WILL SHIFT INLAND DURING THE AFTERNOON AND WILL MOVE ACROSS SOME LAKES WITHIN THE CENTRAL FLORIDA INTERIOR...PRODUCING LOCALLY GUSTY WINDS OVER 40 MPH. REMEMBER THAT STRONG AND GUSTY WINDS OFTEN OCCUR AHEAD OF RAIN AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A MUCH LOWER COVERAGE OF STORMS WILL OCCUR ACROSS CENTRAL FLORIDA ON SUNDAY...WHEN ONLY ISOLATED STORMS ARE FORECAST FROM OSCEOLA AND BREVARD COUNTIES NORTHWARD. SCATTERED STORMS ARE EXPECTED FARTHER SOUTH. HIGHER MOISTURE WILL RETURN EARLY NEXT WEEK...POSSIBLY RESULTING IN ABOVE NORMAL STORM COVERAGE MONDAY...THEN A NEAR NORMAL COVERAGE OF STORMS DURING MUCH OF THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED TODAY...ESPECIALLY SOUTH OF ORLANDO. SPRATT
In the hours before
Special weather statement, Jul 23, 3:28 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
328 PM EDT SAT JUL 23 2016
FLZ058-059-064-232015-
MARTIN FL-OKEECHOBEE FL-ST. LUCIE FL-
328 PM EDT SAT JUL 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. LUCIE...WESTERN
MARTIN AND SOUTHEASTERN OKEECHOBEE COUNTIES UNTIL 415 PM EDT...
AT 327 PM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF DEVELOPING
STRONG THUNDERSTORMS AROUND 8 MILES NORTHEAST OF J AND S FISH
CAMP...MOVING WEST AT 5 TO 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TREASURE ISLAND...INDIANTOWN...OKEECHOBEE...TAYLOR CREEK AND FOUR
SEASONS ESTATES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2711 8066 2718 8074 2721 8079 2721 8082
2739 8083 2738 8044 2697 8030 2696 8061
TIME...MOT...LOC 1927Z 100DEG 9KT 2714 8053
DWSSpecial weather statement, Jul 23, 4:14 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
414 PM EDT SAT JUL 23 2016
FLZ058-059-064-232100-
MARTIN FL-OKEECHOBEE FL-ST. LUCIE FL-
414 PM EDT SAT JUL 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ST. LUCIE...NORTHWESTERN
MARTIN AND EASTERN OKEECHOBEE COUNTIES UNTIL 500 PM EDT...
AT 412 PM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS NEAR FOUR SEASONS ESTATES...OR AROUND 8 MILES
NORTHEAST OF TREASURE ISLAND...MOVING WEST AT 10 MPH...WITH NEW
STORMS DEVELOPING NORTHWARD.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TREASURE ISLAND...OKEECHOBEE...FORT DRUM...
TAYLOR CREEK AND FOUR SEASONS ESTATES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2714 8068 2715 8071 2716 8071 2717 8073
2718 8074 2721 8079 2721 8081 2720 8082
2721 8083 2756 8091 2755 8053 2713 8050
TIME...MOT...LOC 2012Z 100DEG 12KT 2730 8068
DWSThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 3:28 PM EDT | Special Weather Statement | MLB | Martin, Saint Lucie | 47 min |
| Jul 23, 7:19 PM EDT | Special Weather Statement | MLB | Orange | 41 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.